MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Model Number 4006C0406
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2021-00033.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the anterior communicating artery (acom) using a penumbra coil 400 (pc400) and a px slim delivery microcatheter (px slim).During the procedure, while advancing a pc400 through the px slim, the physician experienced resistance and subsequently, the pc400 became stuck.The physician then decided to retract the pc400.However, during retraction, the physician noticed that the pc400 had unintentionally detached inside the px slim.Therefore, the px slim containing the detached pc400 was removed.The procedure was completed using other coils and another microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned pc400 revealed that the embolization coil sr wire was fractured.This type of damage typically occurs due to forceful retraction the device against resistance.The px slim used in the procedure was returned for evaluation and no damage was observed on the px slim.Therefore, the root cause of the resistance experienced during the procedure was unable to be determined.The offset coil winds on the embolization coil were likely incidental to the complaint.Evaluation of the returned px slim revealed an undamaged and functional device.During functional testing, a demonstration pc400 was able to advance through the returned px slim without issue.Penumbra coils and catheters are inspected during in-process inspection and during quality inspection after manufacturing.This report is associated with mfr report number: 3005168196-2021-00033.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11134467
Report Number3005168196-2021-00032
Device Sequence Number11574960
Product Code HCG
UDI-Device Identifier00814548011899
UDI-Public00814548011899
Combination Product (Y/N)Y
Initial Reporter CountryIN
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2024
Device Model Number4006C0406
Device Catalogue Number4006C0406
Device Lot NumberF68221
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer01/22/2021
Initial Report FDA Received Date01/07/2021
Supplement Report FDA Received Date02/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005